Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 45, NWS New Orleans, LA

March 26, 2003Lafourche Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 26, 2003, 11:11 AM CST for Lafourche Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2003, 11:11 AM CST (17:11 UTC)
Expired
Mar 26, 2003, 11:45 AM CST
In force
34 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Lafourche Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2003-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2003-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

014 
WUUS54 KLIX 261711
SVRNEW
LAC057-261745-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1110 AM CST WED MAR 26 2003

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAFOURCHE PARISH IN SOUTHEAST LOUISIANA

* UNTIL 1145 AM CST

* AT 1100 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LAFOURCHE PARISH...OR ABOUT 8 MILES
  NORTHWEST OF LAROSE...MOVING EAST AT 10 MPH.

THIS IS A DANGEROUS STORM WITH DIME SIZED HAIL...STAY INDOORS AWAY 
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 2956 9048 2973 9054 2978 9041 2970 9035
          2970 9022 2961 9019

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:40 AM CST, 8 hours 31 minutes earlier.

Area forecast discussion, Mar 26, 2:40 AM CST, 8 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
240 AM CST WED MAR 26 2003

A VERY PROGRESSIVE WEATHER PATTERN WILL CONTINUE THE NEXT WEEK TO
TEN DAYS ACROSS THE SRN U.S.  FIRST SYSTEM IS AN UPPER AIR
DISTURBANCE MOVING EWD INTO TEXAS THIS MORNING WHICH WILL BE
ASSOCIATED WITH A WEAK FRONTAL SYSTEM. BANDS OF SHOWERS AND TSTMS
MARCHING E AND SE THRU E TX AND NRN LA THIS MORNING WILL COLLIDE
OVER SRN MS/SE AND SCNTRL LA TODAY BRINGING WIDESPREAD PRECIPITATION
TO THE REGION FOR TODAY ENDING EARLY TONIGHT. LOW LEVEL AND HIGH
LEVEL DYNAMICS ARE NOT THAT FAVORABLE FOR SEVERE WEATHER WITH THIS
SYSTEM BUT SLOW MOVING STORMS MAY PRODUCE SOME BRIEF HEAVY RAINS
BUT MOST AMOUNTS LIKELY TO BE ONE INCH OR LESS WITH ISOLATED HEAVIER
AMOUNTS LIKELY. THE SECOND SYSTEM WILL MOVE OUT OF THE PACIFIC NW
AND DEEPEN INTO THE SRN PLAINS FRI AND SAT BRINGING A MUCH STRONGER
FRONT WITH IT AND A DEFINITE CHILL TO THE AIR FOR LATE MARCH THIS
WEEKEND. SCT TO NMRS SHOWERS AND TSTMS LIKELY FOR FRI NIGHT INTO
EARLY SATURDAY. THIS OUTBREAK OF PRECIP WILL THEN BE FOLLOWED BY
CLEARING SKIES...DRIER AND COOLER WEATHER WITH MODERATE TO STRONG
NORTH WINDS FOR SAT DIMINISHING BY SUNDAY. LOWER MS VALLEY MAY BE IN
THE RIGHT REAR QUAD OF A STRONG JET MAX AND A RISK OF A FEW SEVERE
STORMS FRIDAY NIGHT AS THE COLD FRONT SURGES SEWD INTO THE AREA.
POTENTIAL FOR SEVERE WEATHER EXISTS AND WILL HAVE TO MONITOR FUTURE
MODEL RUNS. WILL INCREASE COASTAL WATERS WINDS TO THE 25 TO 30 KNOT
RANGE AND MONITOR FUTURE MODEL RUNS FOR CONSISTENCY ON SAT.

PRELIMINARY TEMPS AND POPS FOLLOW...

MCB 70/52/78/57 8100
BTR 69/54/77/58 8200
MSY 73/58/77/61 7300
GPT 72/55/74/59 6300

.NEW...NONE.
LA...NONE.
MS...NONE.

05
Hazardous weather outlook, Mar 26, 10:30 AM CST, 41 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-271230-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 AM CST WED MAR 26 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS AREAS
MAINLY OVER SOUTHWEST MISSISSIPPI AND SOUTHEAST LOUISIANA AS A COLD
FRONT APPROACHES FROM THE NORTHWEST. A FEW OF THE THUNDERSTORMS WILL
PRODUCE OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL. IN
ADDITION...COOLER TEMPERATURES IN THE MID LAYERS OF THE ATMOSPHERE
WILL BE CONDUCIVE FOR SMALL HAIL FROM A VERY FEW STRONG
THUNDERSTORMS THIS AFTERNOON. THE HAIL SIZE SHOULD REMAIN BELOW
THREE QUARTERS OF AN INCH IN DIAMETER OR BELOW SEVERE LIMITS.
OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED THIS AFTERNOON OR
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP WITH ANOTHER COLD FRONT
MOVING THROUGH FRIDAY NIGHT INTO EARLY SATURDAY MORNING. HAZARDOUS
WEATHER CONDITIONS ARE POSSIBLE FRIDAY NIGHT AS A STRONG DISTURBANCE
ALOFT AND COLD FRONT MOVE INTO THE AREA. STRONG WINDS ASSOCIATED
WITH THIS FRONTAL PASSAGE WILL PROMPT THE ISSUANCE OF A SMALL CRAFT
ADVISORY ACROSS THE TIDAL LAKES IN LOUISIANA AND COASTAL WATERS
FRIDAY THROUGH SUNDAY MORNING. HAZARDOUS WEATHER CONDITIONS ARE NOT
EXPECTED THURSDAY OR SUNDAY AFTERNOON THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

18

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 5:58 PM CSTSpecial Marine WarningLIX62 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.